Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 18, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 12, 2009, 4:36 AM MST. It took effect at Jun 12, 2009, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2009, 4:36 AM MST (11:36 UTC)
- In effect from
- Jun 12, 2009, 12:00 PM MST
- Expired
- Jun 12, 2009, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 121136 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 436 AM MST FRI JUN 12 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE DANGER... .A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL CONTINUE TO RESULT IN A BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA... ESPECIALLY COCHISE AND SANTA CRUZ COUNTIES. THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. AZZ148-130200- /O.UPG.KTWC.FW.A.0014.090612T1900Z-090613T0200Z/ /O.NEW.KTWC.FW.W.0018.090612T1900Z-090613T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 436 AM MST FRI JUN 12 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT IN ANOTHER WINDY DAY ACROSS COCHISE AND SANTA CRUZ COUNTIES. EXPECT SUSTAINED 20-FOOT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH TO DEVELOP AROUND NOON...AND PERSIST INTO THE EARLY EVENING HOURS. THESE WINDS WILL COMBINE WITH LOW HUMIDITIES BETWEEN 10 AND 15 PERCENT AND A HIGH TO VERY HIGH FIRE DANGER RATING TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. BREEZY TO WINDY CONDITIONS ARE EXPECTED AGAIN SATURDAY ACROSS COCHISE AND SANTA CRUZ COUNTIES. GIVEN THE DRY AIRMASS RESIDING ACROSS THE AREA...RED FLAG CONDITIONS MAY BE MET ON SATURDAY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR COCHISE AND SANTA CRUZ COUNTIES IN SOUTHEAST ARIZONA. && $$
1 follow-up statement
000 WWUS85 KTWC 130145 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 645 PM MST FRI JUN 12 2009 AZZ148-130245- /O.EXP.KTWC.FW.W.0018.000000T0000Z-090613T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 645 PM MST FRI JUN 12 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. WIND SPEEDS HAVE FALLEN UNDER RED FLAG CRITERIA WITHIN THE WARNING AREA. ALTHOUGH CONDITIONS REMAIN DRY WITH RELATIVE HUMIDITY VALUES STILL BELOW 15 PERCENT...THEY ARE EXPECTED TO RECOVER ABOVE THE 15 PERCENT THRESHOLD ONCE THE SUN SETS AND THROUGH THE NIGHT TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 12, 2:52 AM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 12, 2:52 AM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 252 PM MST FRI JUN 12 2009 .SYNOPSIS...A LOOSELY ORGANIZED UPPER LEVEL TROUGH OVER CALIFORNIA WILL KEEP A MILD...DRY BUT GUSTY SOUTHWEST FLOW OVER THE REGION THROUGH THE UPCOMING WEEKEND. BY EARLY NEXT WEEK...A STRONGER AREA OF LOW PRESSURE WILL DEVELOP ALONG THE WEST COAST AS HIGH PRESSURE STRENGTHENS OVER THE SOUTHERN PLAINS. THIS COULD BEGIN TO IMPORT SOME MOISTURE NORTH FROM MEXICO. && .DISCUSSION...UNSEASONABLY MILD CONDITIONS ALONG WITH AFTERNOON BREEZES WILL CONTINUE TODAY AND INTO THE WEEKEND AS UPPER LEVEL TROFINESS CONTINUES TO OUR WEST. THE DAY WILL START OFF SUNNY BUT SHOULD SEE AN INCREASE IN MAINLY HIGH LEVEL CLOUDINESS LATER TODAY WHICH WILL CONTINUE THROUGH THE WEEKEND WITH VARYING DEGREES OF THICKNESS. INTERESTING TO NOTE THAT 00Z/06Z MODEL RUNS ARE HINTING THAT THERE IS A VERY SLIGHT CHANCE OF LIGHT SHOWERS...IF THEY GET TO THE GROUND...ACROSS FAR SOUTHEAST COCHISE COUNTY SATURDAY AND AND SUNDAY AFTERNOON. DAYTIME TEMPERATURES OVER THE NEXT SEVERAL DAYS WILL REMAIN QUITE PLEASANT FOR JUNE. THE STRONGEST WINDS THIS AFTERNOON WILL AGAIN BE ACROSS COCHISE COUNTY...WITH A FEW LOCALS APPROACHING ADVISORY CRITERIA WIND SPEEDS...BUT AREAL COVERAGE WILL BE SMALL. THUS HAVE OPTED NOT TO ISSUE WIND ADVISORY. THE OTHER FORECAST CONCERN TODAY AND SATURDAY WILL BE FIRE WEATHER RELATED WHICH IS SPELLED OUT IN THE FIRE WEATHER SECTION BELOW. NEXT WEEK WILL SEE THE TROF OVER CALIFORNIA DEEPEN AND START TO SLOWLY PUSH MOISTURE NORTH FROM MEXICO. UNCERTAINTY EXISTS ON TIMING OF THIS MOISTURE AND WHEN THIS WILL LEAD TO INCREASED CHANCES FOR THUNDERSTORMS. HAVE KEPT CURRENT FORECAST FOR NEXT WEEK IN PLACE DUE TO THIS UNCERTAINTY. WHAT I DID CHANGE WAS HIGH TEMPERATURES BY UPPING THEM A BIT TUESDAY THROUGH THURSDAY. && .AVIATION...THE SKY WILL BE CLEAR THIS MORNING AS PATCH OF MAINLY HIGH LEVEL CLOUDS EXTENDS FROM YUMA COUNTY NORTHEAST INTO THE EAST CENTRAL MOUNTAINS. EXPECT CIRRUS TO INCREASE AREAWIDE LATER TODAY INTO TONIGHT WITH VARYING DEGREES OF THICKNESS. LIGHT TERRAIN DRIVEN WINDS...LESS THAN 10 KNOTS...THIS MORNING BECOMING SOUTHWEST AND 15-25 KTS WITH GUSTS UP TO 35 KTS THIS AFTERNOON...WITH STRONGEST GUSTS AT KDUG. WIND SPEEDS DIMINISHING TO LESS THAN 10 KTS AFTER SUNSET. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A PERSISTENT TROUGH OF LOW PRESSURE OVER THE WESTERN STATES WILL RESULT IN DRY SOUTHWEST FLOW ACROSS SE AZ TODAY AND SATURDAY. GUSTY SOUTHWEST WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS ARE FORECAST EACH DAY ALONG WITH LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO RED FLAG WARNING FOR SANTA CRUZ AND COCHISE COUNTIES FOR THIS AFTERNOON INTO THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL EXIST AGAIN ON SATURDAY ACROSS SANTA CRUZ AND COCHISE COUNTIES WHERE A FIRE WEATHER WATCH MIGHT BE CONSIDERED. LATEST MODEL RUNS SHOW THE TROUGH EVENTUALLY DIVING SOUTH OFF THE CA COAST WHICH MAY ALLOW MOISTURE TO ADVANCE NORTHWARD INTO AZ NEXT WEEK. HOWEVER CONFIDENCE IS LOW AND TIMING UNCERTAIN BECAUSE OF A LACK OF RUN TO RUN CONSISTENCY AMONG THE MODELS. && .TWC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR SOUTHERN FIRE WEATHER ZONE 148 INCLUDING SANTA CRUZ AND COCHISE COUNTIES TODAY FROM NOON TO 7 PM MST. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 12, 4:36 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 436 AM MST FRI JUN 12 2009 AZZ034-035-130200- SANTA CRUZ COUNTY-COCHISE COUNTY- 436 AM MST FRI JUN 12 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE DANGER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT IN ANOTHER WINDY DAY ACROSS COCHISE AND SANTA CRUZ COUNTIES. EXPECT SUSTAINED 20-FOOT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH TO DEVELOP AROUND NOON...AND PERSIST INTO THE EARLY EVENING HOURS. THESE WINDS WILL COMBINE WITH LOW HUMIDITIES BETWEEN 10 AND 15 PERCENT AND A HIGH TO VERY HIGH FIRE DANGER RATING TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BREEZY TO WINDY CONDITIONS ARE EXPECTED AGAIN SATURDAY ACROSS COCHISE AND SANTA CRUZ COUNTIES. GIVEN THE DRY AIRMASS RESIDING ACROSS THE AREA...RED FLAG CONDITIONS MAY BE MET ON SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.